Testosterone boosters and hair transplant?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
"Testosterone Boosters" could lead to increased hair loss
Items at the health food store labeled "Testosterone Boosters" are not well defined. Some may have DHEA in them which may increase production of testosterone. Be cautioned that these supplements are not regulated by the FDA which means we don't always know how your body will react to them and they don't have to go through rigorous clinical trials before being sold to customers. What we do know is that Testosterone is converted to DHT in the body and that is what causes hair loss in men that are genetically susceptible. If your testosterone goes up in response to the supplement, it may very well cause hair loss. The transplant is likely to grow just fine however, the native hair in the thinning area is typically the more genetically susceptible area to DHT so you might experience more thinning there. If you are already on Propecia, that is good. You may want to talk to your doctor about adjusting your dose of finasteride to combat the effects of testosterone/DHT.
Taking testosterone or boosters may increase DHT levels which may cause increased hair loss.
You might also like...
TP and testosterone boosters
Bernardino A. Arocha, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.